Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 268, NWS Kansas City, MO

July 3, 2011Carroll County, Chariton County, Saline County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 3, 2011, 11:48 AM CDT for Carroll County, Chariton County, Saline County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2011, 11:48 AM CDT (16:48 UTC)
Expired
Jul 3, 2011, 12:30 PM CDT
In force
42 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Carroll County, MO, Chariton County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 4.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1810 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1810 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WUUS53 KEAX 031648
SVREAX
MOC033-041-195-031730-
/O.NEW.KEAX.SV.W.0268.110703T1648Z-110703T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1148 AM CDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EASTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI...  
  WESTERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI...  
  NORTHEASTERN SALINE COUNTY IN CENTRAL MISSOURI...

* UNTIL 1230 PM CDT

* AT 1141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
  EXCESS OF 60 MPH...AND HALF DOLLAR SIZE HAIL.  THIS STORM WAS 
  LOCATED 9 MILES SOUTHWEST OF BRUNSWICK...OR NEAR MIAMI...AND 
  MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...BRUNSWICK...KEYTESVILLE...GILLIAM AND DALTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3962 9284 3921 9286 3924 9323 3941 9332
TIME...MOT...LOC 1647Z 250DEG 20KT 3933 9317
WIND...HAIL 60MPH 1.50IN

$$

BOOKBINDER
4 follow-up statements
607 
WWUS53 KEAX 031700
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1200 PM CDT SUN JUL 3 2011

MOC033-041-195-031730-
/O.CON.KEAX.SV.W.0268.000000T0000Z-110703T1730Z/
CARROLL MO-CHARITON MO-SALINE MO-
1200 PM CDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SALINE...SOUTH CENTRAL CHARITON AND EXTREME EAST CENTRAL CARROLL
COUNTIES UNTIL 1230 PM CDT...

AT 1155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH...AND HALF DOLLAR SIZE HAIL.  THIS MOST DANGEROUS PART OF 
THIS STORM WAS LOCATED 6 MILES NORTH OF SLATER...ALTHOUGH LOCATIONS 
FURTHER NORTH MAY EXPERIENCE WIND DAMAGE AS WELL. THIS STORM WAS 
MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  COMMUNITIES ALONG THE MISSOURI RIVER...KEYTESVILLE...GILLIAM AND 
  DALTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3925 9315 3944 9324 3945 9322 3955 9284
      3921 9286
TIME...MOT...LOC 1659Z 272DEG 21KT 3930 9308
WIND...HAIL 60MPH 1.25IN

$$

BOOKBINDER
991 
WWUS53 KEAX 031706
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1206 PM CDT SUN JUL 3 2011

MOC033-031716-
/O.CAN.KEAX.SV.W.0268.000000T0000Z-110703T1730Z/
CARROLL MO-
1206 PM CDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL CARROLL
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF THE WARNED 
AREA.

LAT...LON 3921 9286 3925 9315 3946 9310 3949 9286
TIME...MOT...LOC 1706Z 272DEG 21KT 3930 9301

$$

MOC041-195-031730-
/O.CON.KEAX.SV.W.0268.000000T0000Z-110703T1730Z/
CHARITON MO-SALINE MO-
1206 PM CDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SALINE AND SOUTH CENTRAL CHARITON COUNTIES UNTIL 1230 PM CDT...

AT 1159 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...AND PING PONG BALL SIZE HAIL.  THIS STORM WAS LOCATED 5
MILES NORTH OF SLATER...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  AREAS NORTHEAST OF SLATER TOWARD GLASGOW...KEYTESVILLE...GILLIAM 
  AND DALTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3921 9286 3925 9315 3946 9310 3949 9286
TIME...MOT...LOC 1706Z 272DEG 21KT 3930 9301
WIND...HAIL 60MPH 1.50IN

$$

BOOKBINDER
319 
WWUS53 KEAX 031716
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1216 PM CDT SUN JUL 3 2011

MOC041-195-031730-
/O.CON.KEAX.SV.W.0268.000000T0000Z-110703T1730Z/
CHARITON MO-SALINE MO-
1216 PM CDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SALINE AND SOUTH CENTRAL CHARITON COUNTIES UNTIL 1230 PM CDT...

AT 1216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR
SLATER...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS ALONG THE MISSOURI RIVER OF EXTREME SOUTHERN 
  CHARITON AND NORTHEASTERN SALINE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3939 9304 3941 9286 3921 9286 3924 9309
TIME...MOT...LOC 1717Z 283DEG 19KT 3926 9299
WIND...HAIL 60MPH 1.00IN

$$

BOOKBINDER
579 
WWUS53 KEAX 031728
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1228 PM CDT SUN JUL 3 2011

MOC041-195-031737-
/O.EXP.KEAX.SV.W.0268.000000T0000Z-110703T1730Z/
CHARITON MO-SALINE MO-
1228 PM CDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SALINE AND SOUTH
CENTRAL CHARITON COUNTIES WILL EXPIRE AT 1230 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL OCCURRING WITH THIS 
THUNDERSTORM AS IT MOVES TOWARD GLASGOW.

CONDITIONS WILL BE MONITORED FOR ANY RESTRENGTHENING AS IT MOVES 
INTO NORTHWEST HOWARD COUNTY.

LAT...LON 3939 9304 3941 9286 3921 9286 3924 9309
TIME...MOT...LOC 1727Z 283DEG 19KT 3925 9292

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:33 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 3, 9:33 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
933 AM CDT SUN JUL 3 2011

.UPDATE...

HAVE SENT OUT AN INITIAL UPDATE TO START TO TREND TEMPERATURES
DOWNWARD...MAINLY FOR NORTHERN MISSOURI...WHERE THAT AREA IS AHEAD OF
AN MCV IN SOUTHEASTERN NEBRASKA AND IN A BIT OF A WARM ADVECTION
WING FEEDING INTO THAT MCV. PRECIPITATION AND CLOUD COVER WILL
BE MORE SOLID IN THIS AREA. TRAILING TO THE SOUTH AND SOUTH
WEST...CONVECTION HAS BLOSSOMED IN THE LAST 1 TO 2 HOURS ALONG
THUNDERSTORM OUTFLOW IN EASTERN KANSAS. SO HAVE RAISED POPS A BIT THROUGH
EAST CENTRAL KANSAS AND KNOCKED TEMPERATURES DOWN SEVERAL DEGREES AS
WELL. NOT SURE HOW MUCH COOLER TO GO AS ANY BREAK COULD SPIKE
TEMPERATURES UP BUT WITH CONVECTION TRAILING BACK INTO CENTRAL KANSAS
AND CLOUD DEBRIS MOST LIKELY STREAMING OVER THE AREA LOW 90S
TEMPERATURES SEEMED A LITTLE TOO HIGH. ACROSS OUR FAR SOUTH...WHERE
PRECIPITATION AND CLOUD COVER WILL HAVE THE LEAST IMPACT THEY WILL
STILL BE THE WARMEST. HAVE TRENDED DOWNWARD THE LEAST HERE AND ONLY
BY A FEW DEGREES.

CONVECTIVE INTENSITY WILL BE LIMITED BY THE WEAK SHEAR THROUGH THE
ATMOSPHERE...THUS WEAK PULSE TYPE THUNDERSTORMS PRODUCING SMALL HAIL
IS MOST LIKELY. IF WE CAN DESTABILIZE MORE THEN SOME STRONGER WINDS
WILL BE POSSIBLE AS WELL WITH THE MOST LIKELY AREA FOR ANY STRONG
WINDS GENERALLY SOUTH OF I-70 IN THE MORE UNTAPPED AIRMASS SO FAR.
HIGH PRECIPITABLE WATER VALUES WILL CONTINUE TO SUPPORT LOCALIZED
HEAVY RAIN AND LOCALIZED MINOR FLOODING.

CDB

&&

.DISCUSSION...

MANY FACTORS AT PLAY TODAY WHICH MAKE TODAYS FORECAST RATHER
CHALLENGING. AS A WEAK COLD FRONT DROPPED INTO THE REGION LATE
SATURDAY...SEVERAL SHORT-LIVED THUNDERSTORMS DROPPED A MYRIAD OF
OUTFLOW BOUNDARIES ACROSS EASTERN KANSAS AND WESTERN
MISSOURI...MAKING IT DIFFICULT TO LOCATE THE ACTUAL SYNOPTIC FRONT.
TO THE WEST...WIDESPREAD CONVECTION ACROSS KANSAS AND NEBRASKA CAUSED
AN MCV TO DEVELOP NEAR THE KS/NE BORDER WHICH IS WELL-EVIDENT ON
RADAR IMAGERY. AS THIS MCV TRACKS EASTWARD TODAY...BIG QUESTION IS
HOW IT WILL INTERACT WITH A NUMBER OF OUTFLOW BOUNDARIES AND AN
AIRMASS THAT WILL BE UNSTABLE BUT POTENTIALLY CAPPED TO AN UNKNOWN
DEGREE. REGARDLESS OF THE UNCERTAINTY...ASCENT AHEAD OF THE
MCV/MIDLEVEL SHORTWAVE CONTINUES TO PRODUCE AREAS OF CONVECTION
SPREADING INTO EASTERN PARTS OF NEBRASKA AND KANSAS AND EXPECT THIS
ACTIVITY TO SPREAD INTO NORTHWESTERN PARTS OF THE CWA THROUGH THE
MORNING. WILL CARRY LIKELY POPS ACROSS THIS AREA FOR THE FIRST HALF
OF THE DAY...WITH THE PICTURE BECOMING LESS CLEAR LATER THIS
AFTERNOON AS THE MIDLEVEL WAVE TRACKS INTO IOWA OR NORTHEAST
MISSOURI. COULD POTENTIALLY SEE SUBSIDENCE ON THE BACK SIDE OF THE
CWA BRING DRYING AND WARM CONDITIONS TO THE SOUTHWEST HALF OF THE CWA
BY AFTERNOON WHILE CLOUDS AND PRECIP KEEP AREAS TO THE NORTH AND EAST
MUCH COOLER. WITH THE MCV BEING THE BIG PLAYER FOR THE DAY...WILL
NEED TO WAIT FOR IT TO BE RESOLVED BY ANY OF THE CONVECTION-
RESOLVING MODELS BEFORE ANY MODEL FORECAST CAN BE TRUSTED. ANY
IMPACTS THIS MCV HAS ON MIDLEVEL MASS AND WIND FIELDS WILL ALSO
INFLUENCE ANY SEVERE CHANCES WHICH RIGHT NOW APPEAR LOW.

MIDLEVEL WAVE WILL DROP INTO THE MID MISSISSIPPI VALLEY TONIGHT AS
UPPER RIDGE BEGINS TO BUILD INTO THE HIGH PLAINS. THIS WILL BRING
RETURN SOUTHERLY FLOW TO ALL OF THE CWA BY MONDAY. CANT RULE OUT
PRECIP DEVELOPING IN THIS WEAK WARM AIR ADVECTION PATTERN EARLY
MONDAY...MAINLY ACROSS THE EASTERN CWA. HOWEVER...EXPECT THAT WARMING
850 TEMPS SHOULD ACT TO SUPPRESS CONVECTION ACROSS MOST OF THE AREA
BY AFTERNOON...WHILE DEEP MIXING BRINGS A RETURN TO LOW TO MID 90S
ACROSS THE WESTERN CWA.

TUESDAY IS SHAPING UP TO BE ANOTHER HOT DAY AS A FLATTENING UPPER
RIDGE SHIFTS INTO THE EASTERN PLAINS. 850 FLOW WILL BECOME VEERED
AHEAD OF A COLD FRONT DROPPING INTO THE MID MISSOURI VALLEY. THIS
WESTERLY LOW LEVEL FLOW SHOULD BRING 850 TEMPS INTO THE 22-24 C
RANGE...WHICH COMBINED WITH POTENTIAL COMPRESSIONAL WARMING AHEAD OF
THE FRONT COULD BRING SFC TEMPS INTO THE UPPER 90S ACROSS WESTERN OR
NORTHWESTERN PORTIONS OF THE CWA. WITH DEWPOINTS EXPECTED TO REMAIN
IN THE 70S...THIS COULD BRING HEAT INDICES BACK INTO HEAT ADVISORY
RANGE.

FRONT WILL DROP INTO KS/MO TUESDAY NIGHT THOUGH MEDIUM RANGE MODELS
CONTINUE TO DIFFER WITH THE SOUTHWARD PUSH OF THE FRONT. STILL THINK
THE ECMWF IS PUSHING THE FRONT TOO DEEP INTO THE LOW LEVEL RIDGING
THAT EXISTS OVER THE DROUGHT-PLAGUED SOUTHERN PLAINS...AND WILL
CONTINUE TO LEAN CLOSER TO THE GFSENS MEAN.

TOOK MORE OF A BROAD BRUSH APPROACH TO POPS FOR THE REMAINDER OF THE
EXTENDED AS LITTLE CHANGE IN THE UPPER FLOW MEANS POPS AND WEATHER
WILL DEPEND ON HARD-TO-DEFINE MESOSCALE WAVES. BEST LIKELIHOOD FOR A
DRY DAY WILL BE FRIDAY AND SATURDAY WITH UPPER RIDGING BUILDING BACK
INTO THE AREA FROM THE SOUTH.

HAWBLITZEL

&&

.AVIATION...

VERY LOW CONFIDENCE 12Z TAF PACKAGE...AS EXISTING CONVECTION MOVING
TOWARDS TERMINALS ALONG WITH OUTFLOW BOUNDARIES/GRAVITY WAVES WILL
LARGELY DICTATE FUTURE EVOLUTION OF WEATHER FEATURES FOR THE
REMAINDER OF THE DAYLIGHT HOURS. MODEL FORECASTS OFFER ONLY LIMITED
HELP...AND HAVE USED A ROUGH EXTRAPOLATION OF CURRENT FEATURES EARLY
IN THE PERIOD...WITH A LIBERAL USE OF VCTS/CB GROUPINGS LATER IN THE
PERIOD TO DEFINE SCT TSRA ABOUT THE AREA. OUTSIDE OF THE BRIEF
POTENTIAL FOR TSRA TO DIRECTLY AFFECT ANY GIVEN SITE AND BRING
FLIGHT CATEGORIES DOWN TEMPORARILY...VFR CONDITIONS SHOULD BE THE
PREDOMINANT CONDITION THROUGH THE VAST MAJORITY OF THE TAF PERIOD.

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 3, 5:03 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
503 AM CDT SUN JUL 3 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-041015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
503 AM CDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE OUTLOOK AREA
TODAY AND TONIGHT...WITH THE HIGHEST CONCENTRATION OF STORMS
GENERALLY NORTH OF INTERSTATE 70. A FEW OF THE STRONGER STORMS MAY BE
CAPABLE OF BRIEF GUSTY WINDS AND MARGINALLY SEVERE HAIL...AS WELL AS
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EARLY
MONDAY...MAINLY ACROSS NORTH CENTRAL AND NORTHEAST MISSOURI. SEVERE
THUNDERSTORMS ARE NOT EXPECTED WITH THIS ACTIVITY.

HOT AND HUMID CONDITIONS ARE EXPECTED TO RETURN TO THE REGION ON
TUESDAY. HEAT INDEX VALUES COULD RISE TO NEAR 105 DEGREES TUESDAY
AFTERNOON...ESPECIALLY ACROSS EASTERN KANSAS AND WESTERN AND
NORTHWESTERN MISSOURI.

THUNDERSTORM CHANCES WILL INCREASE TUESDAY NIGHT AND WEDNESDAY AS A
COLD FRONT DROPS INTO THE REGION. SEVERE THUNDERSTORM CHANCES APPEAR
LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

HAWBLITZEL

In the hours before

Local storm report, Jul 3, 6:54 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 AM CDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             1 SE LENEXA             38.95N 94.78W
07/02/2011  M1.50 INCH       JOHNSON            KS   NWS EMPLOYEE

            DELAYED REPORT FROM 97TH AND QUIVIRA

&&

21
Special weather statement, Jul 3, 7:37 AM CDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
737 AM CDT SUN JUL 3 2011

MOZ025-031315-
MACON MO-
737 AM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MACON COUNTY UNTIL 815 AM
CDT...

AT 735 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CALLAO...OR 11 MILES WEST OF MACON...MOVING
NORTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ATLANTA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3999 9256 3980 9239 3971 9268 3984 9279
TIME...MOT...LOC 1237Z 209DEG 6KT 3979 9267

CDB
Special weather statement, Jul 3, 9:17 AM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
917 AM CDT SUN JUL 3 2011

MOZ033-031445-
RANDOLPH MO-
917 AM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RANDOLPH COUNTY UNTIL
945 AM CDT...

AT 912 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIGBEE...OR 4 MILES SOUTHWEST OF MOBERLY.
THIS STORM WAS MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HIGBEE AND RENICK AS WELL AS HIGHWAY 63 JUST SOUTH OF MOBERLY.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3943 9240 3929 9237 3928 9253 3939 9255
TIME...MOT...LOC 1417Z 334DEG 1KT 3934 9247

BOOKBINDER
Special weather statement, Jul 3, 10:17 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1017 AM CDT SUN JUL 3 2011

KSZ102-MOZ011-012-020-031600-
ANDREW MO-BUCHANAN MO-DONIPHAN KS-HOLT MO-
1017 AM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ANDREW...SOUTHEASTERN
HOLT...NORTHERN BUCHANAN AND DONIPHAN COUNTIES UNTIL 1100 AM CDT...

AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS CENTERED NEAR TROY...MOVING EAST
AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
TORRENTIAL RAIN AND FREQUENT DANGEROUS LIGHTNING. VISIBILITIES MAY
BE REDUCED TO NEAR ZERO AT TIMES.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TROY...WATHENA...ELWOOD...ST. JOSEPH...COUNTRY CLUB VILLA...
  SAVANNAH...AMAZONIA AND ST. JOSEPH AIRPORT.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-29 BETWEEN MILE MARKERS 40 AND 62.
  I-229 BETWEEN MILE MARKERS 0 AND 14.

TORRENTIAL RAIN...WHICH MAY BRIEFLY POND OR FLOOD LOW LYING AREAS
SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

LAT...LON 3996 9469 3965 9466 3966 9530 3992 9518
TIME...MOT...LOC 1516Z 260DEG 21KT 3976 9509

BOOKBINDER
Special weather statement, Jul 3, 11:41 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1141 AM CDT SUN JUL 3 2011

MOZ031-032-039-031730-
CARROLL MO-CHARITON MO-SALINE MO-
1141 AM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SALINE...CHARITON AND
EASTERN CARROLL COUNTIES UNTIL 1230 PM CDT...

AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF BOSWORTH...OR 8 MILES EAST OF
CARROLLTON...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SALISBURY...BRUNSWICK...KEYTESVILLE...MIAMI...DE WITT...TRIPLETT...
  MENDON AND DALTON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3966 9301 3937 9273 3919 9326 3945 9345
TIME...MOT...LOC 1641Z 260DEG 20KT 3938 9331

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:54 PM CDTSpecial Weather StatementEAXBates51 min
Jul 2, 9:52 PM CDTSevere Thunderstorm WarningEAXBates, Cass23 min
Jul 2, 10:20 PM CDTSevere Thunderstorm WarningEAXCass25 min
Jul 2, 10:27 PM CDTAreal Flood AdvisoryEAXBates, Cass4 hr
Jul 3, 12:20 AM CDTSpecial Weather StatementEAXBuchanan25 min
Jul 3, 12:42 AM CDTSpecial Weather StatementEAXBuchanan33 min
Jul 3, 1:09 AM CDTSpecial Weather StatementEAXClinton36 min
Jul 3, 3:59 AM CDTSpecial Weather StatementEAXAtchison31 min
Jul 3, 4:29 AM CDTSpecial Weather StatementEAXAtchison31 min
Jul 3, 4:31 AM CDTSpecial Weather StatementEAXAtchison29 min
Jul 3, 4:44 AM CDTSpecial Weather StatementEAXGentry31 min
Jul 3, 4:58 AM CDTSpecial Weather StatementEAXAtchison32 min
Jul 3, 5:09 AM CDTSpecial Weather StatementEAXHarrison36 min
Jul 3, 5:24 AM CDTAreal Flood AdvisoryEAXAtchison4 hr
Jul 3, 6:41 AM CDTAreal Flood AdvisoryEAXNodaway4 hr
Jul 3, 7:37 AM CDTSpecial Weather StatementEAXMacon38 min
Jul 3, 9:17 AM CDTSpecial Weather StatementEAXRandolph28 min
Jul 3, 10:17 AM CDTSpecial Weather StatementEAXBuchanan43 min
Jul 3, 11:41 AM CDTSpecial Weather StatementEAXChariton49 min
Jul 3, 1:08 PM CDTSpecial Weather StatementEAXPettis52 min
Jul 3, 1:17 PM CDTSpecial Weather StatementEAXHoward43 min
Jul 3, 1:50 PM CDTSpecial Weather StatementEAXCooper40 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.